Journal article icon

Journal article

New asymptotic description of nonlinear water waves in Lagrangian coordinates

Abstract:

A new description of two-dimensional continuos free-surface flows in Lagrangian coordinates is proposed. It is shown that the position of a fluid particle in such flows can be represented as a fixed point of a transformation in R². Components of the transformation function satisfy the linear Euler-type continuity equation and can be expressed via a single function analogous to an Eulerian stream function. Fixed-point iterations lead to a simple recursive representation of a solution satisfyin...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Publisher's version

Actions


Access Document


Files:
Publisher copy:
10.1017/S0022112006001443

Authors


More by this author
Institution:
University College London
Department:
Department of Civil Engineering
Role:
Author
More by this author
Institution:
University of Oxford
Research group:
Ocean, Coastal and Water Resources Engineering
Oxford college:
Keble College
Department:
Mathematical,Physical & Life Sciences Division - Engineering Science
Role:
Author
More by this author
Institution:
University of Oxford
Research group:
Ocean, Coastal and Water Resources Engineering
Oxford college:
St Hugh's College
Department:
Mathematical,Physical & Life Sciences Division - Engineering Science
Role:
Author
Publisher:
Cambridge University Press Publisher's website
Journal:
Journal of Fluid Mechanics Journal website
Volume:
562
Pages:
431-444
Publication date:
2006-09-05
DOI:
EISSN:
1469-7645
ISSN:
0022-1120
URN:
uuid:e079efe7-94f7-4f21-b233-a7d3e0ce41fb
Local pid:
ora:1525

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP